MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR
Model Number AU00T0
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health care professional reported that following insertion of the intraocular lens (iol), during an implant procedure, a bit of resistance was experienced.Plunger was still pushed to implant the lens however the plunger broke together.The lens was replaced, and the procedure was completed without harm to the patient.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information was provided in d.9., h.3., h.6., and h.11.The device with the lens was returned in the blister tray inside the carton.The lens stop and plunger lock were removed.An abundance of viscoelastic was observed in the device and on the exterior of the device.The plunger was bent in the barrel area of the device.Upon return, the plunger was positioned incorrectly in the device.The plunger has advanced the lens into the nozzle.The plunger was at the trailing optic edge.The trailing haptic was folded in onto the optic.The leading haptic was in an acceptable question mark shape.The device nozzle appeared cut off at mid-nozzle at the leading haptic.Exterior crush marks were observed on the anterior with damage on the posterior at the line of mid-nozzle damage.The leading haptic extended slightly beyond the cut nozzle.The distal looped area of the leading haptic was torn (still attached).The nozzle was removed and cleaned for further evaluation.The lens was removed during cleaning.Topcoat dye stain testing was conducted with acceptable results.Photos were provided.The returned sample plunger was more severely bent in the barrel than the damage denoted in the photo.This would require the plunger to have been pressed further prior to return shipment in order to create the exacerbated damage observed during product evaluation.Product history records were reviewed, and documentation indicated the product met release criteria.Viscoelastic information was not provided.It is unknown if a qualified viscoelastic was used.The product investigation could not identify a root cause for the reported complaint.The used device was inspected.Upon return, the plunger was observed to be oriented incorrectly in the device.The plunger was bent in the barrel upon return.It cannot be determined if the plunger may have been inadvertently retracted outside of the device and reinserted incorrectly by the customer.Although the plunger orientation cannot be ruled out as a potential cause, it is unlikely that the device was manufactured incorrectly.Plunger placement is conducted with a plunger/main body assembly fixture.The fixture by design ensures the proper orientation and placement of the plunger in the device.The device appeared to have been cut off at mid-nozzle.Exterior crush marks were observed on the anterior with damage on the posterior at the line of mis-nozzle damage.Lens may become stuck in the device: due to the use of a non-qualified viscoelastic.Material properties of non-qualified ophthalmic viscosurgical devices (ovd) may contribute to underfill, overfill, misfolding of the haptics, or other inconsistent folding outcomes.If the operating room temperature is too high (greater than 23 degrees centigrade / 73 degrees fahrenheit) lens folding consistency is negatively affected, the lens is more adherent, and this may inhibit lens advancement.Topcoat dye stain testing was conducted with acceptable results.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19152252
Report Number1119421-2024-00772
Device Sequence Number18251215
Product Code KYB
UDI-Device Identifier00380652394772
UDI-Public00380652394772
Combination Product (Y/N)N
Initial Reporter CountryRP
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberAU00T0
Device Lot Number15593369
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/24/2024
Supplement Date Received by Manufacturer05/13/2024
Initial Report FDA Received Date04/22/2024
Supplement Report FDA Received Date06/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown